warning adrenal glandulars please read

Discussion in 'Fibromyalgia Main Forum' started by bigmama2, Oct 19, 2006.

  1. bigmama2

    bigmama2 New Member

    Hello all, Please read this-

    Yesterday morning I took adrenal glandular capsules (Dr. Teitelbaum's Adrenal Stress End Formula) and got VERY sick.

    Here's the story-
    My FFC dr. said I have low adrenal function and prescribed bio identical cortisol (hydrocortisone) but I have been afraid to take it because of the research I have done on it.

    I wanted to try to heal my adrenals in a more gentle and natural way, and from books I have read and research I have done you can do this by taking adrenal glandular pills.

    Sooo, yesterday morning I took 2 capsules on an empty stomach. (the bottle said take 2 capsules and didn;t specify when, or with or without food) Well, 10 minutes later I started having an intense stomach ache -it was the worst I ever had in my life. I got very sick and nausous, and then started throwing up violently.

    I thought I would feel better after throwing up, but I just got worse. I broke out in a freaky cold clammy sweat, was weak and dizzy, and couldn't breath normally. And the stomach pain was still severe. I asked my brother to take me to the hospital to get my stomach pumped. I was kinda delerious form the pain.

    He said here try this zantack (sp?) pill. I took it and some Pepto and 20 mins later I was doing much better. I slept all day yesterday, and by evening I was ok.

    It's hard to believe 2 little capsules made me soooo sick!
    I just wanted to post this here to warn people, as I'm sure many of you have considered trying adrenal glandulars.

    By the way, I am a fan of dr teitlebaum, and I have and like his book (fatigued to fantastic).

    Looks like I'll have to find another way or product to rebuild my adrenals!!!

    Thanks for reading this, Bigmama2



  2. cherylsue

    cherylsue Member

    Dr. T also recommends Ambien, but every time I've taken that med I get sick for 2 days. One man's meat is another man's poison.

    Send it back to Dr. T for a refund and tell him your story. You'll get your $$ back.

    Hope you are feeling better now.

    CherylSue
  3. mbofov

    mbofov Active Member

    There are adrenal glandular products without betaine, if that was the cause of your problem. I'd hate to see you give up on them because they helped me so much, with no bad side effects at all.

    A good product is Drenatrophin PMG by Standard Process. You can get it from Spinelife and many chiropractors. Another good one is Cytozyme AD by Biotics, also available from Spinelife (on the web) and some chiropracors.

    Also - take it with food! I can't take many vitamins on
    an empty stomch, they would make me sick without food.

    Mary
  4. bigmama2

    bigmama2 New Member

    awww sh(^$*&*%!!!!!
    I just typed a lovely post and accidentally deleted it.

    DUUUHHHH

    Anyways I appreciate all the feed back. Here goes- again!

    Yes, sea salt is a good thing!

    Bummer about the Ambien. I love the stuff!

    Thanks for the names of 2 adrenal supplements that helped- I have made a note of them.

    Babs1- wow you had the same reacation!!! UGGGHHH!
    I am afraid of the hydrocortisol from FFC (also Philly- Dr G is nice) because I have read in Dr Wilson's book on adrenal fatigue that it is better in non- extreme cases (like mine) to use glandulars, not cortisol/hydrocortisol, because in the long run the cortisol may shut down your adrenal glands, and it may be hard to have them start back up again.

    Wilson is supposed to be an adrenal expert. I always like to try the safest, and most cautious approach, so I want to try the adrenal glandular supplements first. If they don't work I will prob. try the hydrocortisol. I am very glad it is helping you!!!

    Bigmama2

  5. Slayadragon

    Slayadragon New Member

    All of Teitelbaum's products and recommendations have too many components. This not only doesn't allow you to know what's working but also doesn't allow you to know what's made you sick.

    I tend not to think most people would be allergic to a pure adrenal extract (without fillers or additional items) since they come straight from cows. Assumedly you don't have that reaction from beef.

    Still, it's frustrating to have to get up your courrage to try the substance again in a different form. (In the unlikelihood that you do get sick from pure adrenal, I'd stop eating beef, though. That would suggest to me that you actually do have an allergy to beef that you didn't know about.)

    I guess it's okay to use mixtures of substances if you've tested all of them (although allergies can appear out of nowhere with enough exposure to a substance). It seems a bad idea for CFS patients with all their sensitivities to start with them, though.
  6. happycanuk

    happycanuk New Member

    My DIL has this problem, and the Dr. told her to stop eating Chocolate, Walnuts and no caffeine.

    I'll bet that was scary for you. Glad that the Pepto and Zantax helped.
  7. monicaz49

    monicaz49 New Member

    Weird..i just bought glandulars too and started yesterday! i didnt have the stomach problem but i was my usual nauseaous self. I had more dizzyness though...but who knows if that was really why. I hesitate to take them again too.
    Do you have side effects to other Rx and natural stuff too???? I have MDI which is a sensitivity to meds and stuff and have weird side effects that most people dont. It is sometimes common in people with Fib/CFS.
    I cant take much at all!
  8. GwenGlo

    GwenGlo New Member

    I've been told to never take any medication, vitamins or supplements on an empty stomach unless it is specifically indicated to do so.

    I wouldn't be surprised if you would be able to tolerate this product if taken with food.

    I'm not sure what adrenal glandulars contain. If it isn't cortisol then how does it work?

    I have been taking hydrocortisone for over 50 yrs for an adrenal condition with no problems.

    If you are just 'topping up' a low cortisol there won't be any excess cortisone which is what gives you the side effects.

    Gwen

  9. foggyfroggy

    foggyfroggy Guest

    You had such a terrible reaction! I would be cautious too.

    I take the Drentrophin PMG from Standard Process which has not affected me negatively at all. It has helped me, but my FFC doctor wants me to go on the bioidentical Cortisol. I was very cautious of this so I have checked with my regular doctor (who recommended the Drentrophin) and he says that LOW DOSE i.e. less than 10 mg will not cause any long term effects. He did recommend that we (CFS people) should start with 1 mg and move up very slowly to the amount that you feel improvement and leave it there. Again, at less than 10 mg.

    Froggy
  10. yodasmom

    yodasmom New Member

    I tried glandulars several times years ago and got very sick each time (nausea, achey, etc,,big flare up). I would never try again...just too sensitive. Sometimes we jus cannot handle things
  11. wld285

    wld285 New Member


    My guess would be you should have taken it with food, and always start out slowly with something new. I have been taking compounded hydrocortisone for a few weeks 10mg,) and have not had any problems. I don', however, notice any improvement on the way I feel.
    Good luck
  12. sdown

    sdown New Member

    Ive been taking hydrocortisone for 6 years for adrenal gland exhaustion and DHEA. I also take licorice root recommended by the doctor. Doc told me that I need to take supplements but as well take the cortef as the adrenals were bad off. So it depends how bad off your adrenals are whether you have to take cortef or not. You should take cortef (hydrocortisone) with food or you risk getting an upset stomach.
  13. bigmama2

    bigmama2 New Member

    Thank you all so much for taking the time to post your comments, tips and information! I will write more later when I am less tired.
    Bigmama2